To quote an online medical encyclopedia, "Large doses of niacin can cause liver damage, peptic ulcers, and skin rashes. Even normal doses can be associated with skin flushing. It can be prescribed as a treatment for elevated total cholesterol and other types of lipid disorders, but it should only be used with medical supervision due to its potential for severe side effects."
Do I need to mention again that these people are dangerous? They are advising that firefighters ignore doctors' orders, go off medication (which is in itself potentially dangerous for the more severely injured) and overdose on something that can cause liver damage. Great. All because of some misguided belief that there is something intrinsically wrong with medication, even when it's saving your life. Uhuh. Worse, even, Cruise is doing all of this under the auspices of charity.
Hang on, i need to move away from my desk so i don't vomit on my keyboard.